How Long Does It Take Juvederm to Begin to Disappear if You Have Been Overfilled?

I had injections of Juvederm 10 days ago, in marionette lines. One side is perfect, but the other side has a little puffiness, and feels "hard" beside the line, on my cheek area. Is this common? And how long does it take to begin to disappear?

Doctor Answers 8

How Long Does It Take Juvederm to Begin to Disappear if You Have Been Overfilled?

I normally advise my patients to wait 2-3 weeks for the swelling to settle before seeing your final result, see your medical provider for a follow up exam if the issue continues


Los Angeles Facial Plastic Surgeon
3.9 out of 5 stars 17 reviews

How long does it take for Juvederm to begin to disappear if you have been overfilled?

It can take two weeks or more for the swelling to resolve and for your final result to be evident. I would recommend visiting your provider and having the area examined. If necessary, any excess filler can be dissolved with the enzyme hyaluronidase. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
4.8 out of 5 stars 44 reviews

Overfill with juvederm

this can take weeks to disappear. that's why it needs to be done right. if it isn't - gt it dissolved. Any doc worth his salt knows how to do this

Barry Lycka, MD
Edmonton Dermatologic Surgeon
4.4 out of 5 stars 13 reviews

How long does it take for Juvederm to begin to disappear if you have been overfilled?

Hello Maritsa,

A little puffiness is to be expected after injection of any filler, including Juvederm, which is cross linked Hyaluronic Acid.

Both the puffiness and hardening will probably disappear in another week or two  without any treatment.

As pointed out by the other authors, injecting Hyaluronidase  (an enzyme that dissolves Hyaluronic Acid) can be very effective if the puffiness and hardening persist for more than 3-4 weeks.

I would also gently vibrate the area following the injection of Hyaluronidase, to disperse both the puffiness and especially the hardening.

Eugene Mandrea, MD
Chicago Dermatologist
4.6 out of 5 stars 5 reviews

Overfilled with Juvederm

Swelling after Juvéderm injections may persist for 2 to 4 weeks. Sometimes this is not from being overfilled, but from the swelling that occurs as part of the injection process. If there are discrete areas of lumps sometimes they can be molded out by your physician if early enough. Worst case scenario if the lumps do not go away, the juvederm can be dissolved with Hyaluronidase. Good luck!

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Juvederm injection to marionnette lines

I would give it a couple of weeks to see if the area settles down a bit. Sometimes it can take a few weeks for the Juvderm to soften and mold slightly. If you are still concerned about it, a product called hyaluronidase can be injected to help dissolve the Juvderm. 

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
4.8 out of 5 stars 122 reviews

How Long Does It Take Juvederm to Begin to Disappear if You Have Been Overfilled?

Lump and swelling is very common after having a filler injected, it usually takes a full 2-3 weeks for the product to settle to see your final result. Contact your medical provider if more then three weeks past and the issue hasn't resolved. Your physician can inject an enzyme called hyaluronidase to dissolve the bump.

Juvederm Injection to Marionette Lines

Dear writer, Juverderm filler injection to marionette lines can in some cases be accompanied by a moderate level of inflammation. You may still be experiencing a residual effect from this, which is certain to be transient, as Juvederm is a natural hyaluronic acid filler. However, if indeed there has been overcorrection of these lines, hyaluronidase injection can easily and safely resolve this matter. I have included images of marionette lines correction with Restylane injections, a filler almost identical to Juvederm in composition. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.